Alert archive / Wisconsin / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS La Crosse, WI

August 8, 20078 counties in Wisconsin; 6 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this flash flood watch at Aug 8, 2007, 3:39 AM CDT for 8 counties in Wisconsin; 6 counties in Minnesota; 8 counties in Iowa. It took effect at Aug 8, 2007, 7:00 PM CDT. It was in force for 100 min.

The area

The counties it named.

The facts

Issued
Aug 8, 2007, 3:39 AM CDT (08:39 UTC)
In effect from
Aug 8, 2007, 7:00 PM CDT
Expired
Aug 8, 2007, 8:40 PM CDT
In force
100 min
Issued by
NWS La Crosse, WI
Flood severity
None
All 22 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Winona County, MN, Adams County, WI, Crawford County, WI, Grant County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2382 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KARX 080839
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT WED AUG 8 2007

...MORE HEAVY RAIN EXPECTED FROM THIS AFTERNOON INTO TONIGHT...

.A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ACROSS THE CENTRAL
PLAINS TODAY...AND THEN MOVE EAST ACROSS IOWA AND SOUTHERN
WISCONSIN TONIGHT. IN ADVANCE OF THIS SYSTEM...A WARM FRONT WILL
MOVE NORTHWARD TOWARD THE AREA. THIS FRONT WILL BRING IN A
TROPICAL AIR MASS INTO THE REGION. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS NORTHERN AND WESTERN IOWA TODAY...AND
THEN MOVE NORTHEAST INTO SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND SOUTHWEST WISCONSIN THIS AFTERNOON. THIS PRECIPITATION
WILL SPREAD ACROSS THE REMAINDER OF THE AREA TONIGHT. 

THESE SHOWERS AND THUNDERSTORMS WILL BE MOVING OVER AREAS WHICH
HAVE SEEN BETWEEN TWO AND FIVE INCHES DURING THE PAST TWO WEEKS.
IN ADDITION...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
RAINFALL RATES IN THE 1 TO 3 INCH RANGE. THESE RAINFALL RATES CAN
RESULT IN FLASH FLOODING...ESPECIALLY IF THE THUNDERSTORMS CAN
MOVE REPEATEDLY ACROSS THE SAME AREAS OR FALL ON URBAN AREAS. IN
ADDITION...MUD SLIDES MAY RESULT IN THE BLUFF AREAS.

IAZ008>010-018-019-029-030-081645-
/O.NEW.KARX.FF.A.0004.070808T2100Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
339 AM CDT WED AUG 8 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND 
  NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL IOWA...FLOYD AND MITCHELL. IN NORTHEAST IOWA...
  CHICKASAW...CLAYTON...FAYETTE...HOWARD AND WINNESHIEK.

* FROM THIS AFTERNOON THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN
  AND NORTHERN IOWA THIS MORNING...AND THEN MOVE NORTHEAST INTO
  NORTHEAST IOWA THIS AFTERNOON. THIS PRECIPITATION WILL LIKELY
  CONTINUE THROUGH THURSDAY MORNING. THESE THUNDERSTORMS WILL BE
  CAPABLE OF PRODUCING HOURLY RAINFALL RATES IN THE ONE TO THREE
  INCH RANGE. IN ADDITION...THERE IS THE POTENTIAL THAT THE
  SHOWERS AND THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS THE SAME
  AREAS. WITH ALREADY SATURATED SOILS IN SOME PLACES...THIS COULD
  RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND IN
  HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ011-MNZ086>088-094>096-WIZ041>044-053>055-061-081645-
/O.NEW.KARX.FF.A.0004.070809T0000Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...ROCHESTER...WINONA...AUSTIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
339 AM CDT WED AUG 8 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST 
  MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST IOWA...ALLAMAKEE. IN SOUTHEAST MINNESOTA...DODGE...
  FILLMORE...HOUSTON...MOWER...OLMSTED AND WINONA. IN 
  WISCONSIN...ADAMS...CRAWFORD...GRANT...JUNEAU...LA CROSSE...
  MONROE...RICHLAND AND VERNON.

* FROM THIS EVENING THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN
  AND NORTHERN IOWA THIS MORNING...AND THEN MOVE NORTHEAST INTO
  NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN
  THIS AFTERNOON. THIS PRECIPITATION WILL THEN SPREAD ACROSS WEST
  CENTRAL AND CENTRAL WISCONSIN TONIGHT...AND GRADUALLY COME TO AN
  END ACROSS THE ENTIRE AREA ON THURSDAY MORNING. THESE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES
  IN THE ONE TO THREE INCH RANGE. IN ADDITION...THERE IS THE
  POTENTIAL THAT THE SHOWERS AND THUNDERSTORMS COULD REPEATEDLY
  MOVE ACROSS THE SAME AREAS. WITH ALREADY SATURATED SOILS IN SOME
  PLACES...THIS COULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND IN
  HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BOYNE
3 follow-up statements
000 
WGUS63 KARX 081603
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1103 AM CDT WED AUG 8 2007

...HEAVY RAIN POTENTIAL EXISTS TONIGHT...

.WEATHER INFORMATION FROM THIS MORNING INDICATED THAT THE
POTENTIAL FOR HEAVY RAINFALL AND FLOODING STILL EXISTS
TONIGHT...MAINLY FROM INTERSTATE 90 AND SOUTH. LOW PRESSURE WAS
DEVELOPING OVER NEBRASKA AND SOUTH DAKOTA THIS MORNING...AS A
STRONG WEATHER SYSTEM MOVED OUT OF THE ROCKIES. THIS SYSTEM WAS
PRODUCING SHOWERS AND THUNDERSTORMS ALONG THE WESTERN IOWA BORDER
AND IS HEADED NORTHEAST TOWARD THE AREA. AS TEMPERATURES HEAT OVER
IOWA THIS AFTERNOON AND COMBINE WITH HIGH MOISTURE VALUES...THIS
INSTABILITY WILL MOVE NORTH INTO THE WEATHER SYSTEM AND PROVIDE
THE SETUP FOR HEAVY RAINFALL LOCALLY. THUNDERSTORMS WILL BOTH MOVE
IN FROM CENTRAL IOWA LATER THIS AFTERNOON AND EARLY EVENING...AND
DEVELOP OVERHEAD AS THE EVENING PROGRESSES. THOSE IN CENTRAL
WISCONSIN WILL SEE THE HEAVY RAIN THREAT INCREASE IN THE LATER
EVENING AND OVERNIGHT AS THE WEATHER SYSTEM TRACKS EAST. THIS
SYSTEM WILL SHIFT EAST AND END THE HEAVY RAINFALL THREAT THURSDAY
MORNING.

THE SHOWERS AND THUNDERSTORMS WILL BE MOVING OVER AREAS WHICH HAVE
SEEN BETWEEN TWO AND FIVE INCHES DURING THE PAST TWO WEEKS. IN
ADDITION...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL
RATES IN THE 1 TO 3 INCH RANGE. THESE RAINFALL RATES CAN RESULT IN
FLASH FLOODING...ESPECIALLY IF THE THUNDERSTORMS MOVE ACROSS THE
SAME AREAS REPEATEDLY...OR OCCUR IN URBAN AREAS. IN ADDITION...MUD
SLIDES MAY RESULT IN THE BLUFF AREAS.

IAZ008>010-018-019-029-030-090015-
/O.CON.KARX.FF.A.0004.070808T2100Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
1103 AM CDT WED AUG 8 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND 
  MITCHELL. IN NORTHEAST IOWA...CHICKASAW...CLAYTON...FAYETTE...
  HOWARD AND WINNESHIEK.

* FROM 4 PM CDT THIS AFTERNOON THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE IN
  LATE THIS AFTERNOON AND AFFECT THE AREA THROUGH THURSDAY
  MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HOURLY
  RAINFALL RATES IN THE ONE TO THREE INCH RANGE. IN ADDITION...
  THERE IS THE POTENTIAL THAT THE SHOWERS AND THUNDERSTORMS COULD
  REPEATEDLY MOVE ACROSS THE SAME AREAS. WITH ALREADY SATURATED
  SOILS IN SOME PLACES...THIS COULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND 
  IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ011-MNZ086>088-094>096-WIZ041>044-053>055-061-090015-
/O.CON.KARX.FF.A.0004.070809T0000Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...ROCHESTER...WINONA...AUSTIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1103 AM CDT WED AUG 8 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...
  HOUSTON...MOWER...OLMSTED AND WINONA. IN WISCONSIN...ADAMS...
  CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND 
  VERNON.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT AND
  GRADUALLY COME TO AN END ACROSS THE ENTIRE AREA ON THURSDAY
  MORNING. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HOURLY
  RAINFALL RATES IN THE ONE TO THREE INCH RANGE. IN ADDITION...THERE
  IS THE POTENTIAL THAT THE SHOWERS AND THUNDERSTORMS COULD
  REPEATEDLY MOVE ACROSS THE SAME AREAS. WITH ALREADY SATURATED
  SOILS IN SOME PLACES...THIS COULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND 
  IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BAUMGARDT
000 
WGUS63 KARX 081934
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT WED AUG 8 2007

...HEAVY RAINFALL POSSIBLE TONIGHT SOUTH OF I-90...

.THE INGREDIENTS WILL COME TOGETHER OVER AREAS SOUTH OF I-90
OVERNIGHT TO SUPPORT THUNDERSTORMS...SOME WITH HEAVY RAINFALL.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA
OVERNIGHT AS A WEATHER SYSTEM SHIFTS EAST OUT OF THE DAKOTAS AND
NEBRASKA. VERY HOT AND UNSTABLE AIR WAS OVER SOUTHERN IOWA AND
NORTHERN MISSOURI THIS AFTERNOON AND WILL FLOW NORTHWARD
OVERNIGHT...ALLOWING THUNDERSTORMS TO PRODUCE HEAVIER RAINFALL
RATES. IT APPEARS THE BEST CHANCE OF HEAVY RAIN WILL BE CLOSER TO
THE HIGHER INSTABILITY...OR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
HOWEVER...AREAS A BIT TO THE NORTH...IN WESTERN WISCONSIN AND
SOUTHEAST MINNESOTA...COULD ALSO SEE STRONG THUNDERSTORMS OVERNIGHT
WITH HEAVY RAINFALL. THIS SYSTEM WILL SHIFT EAST AND END THE
HEAVY RAINFALL THREAT THURSDAY MORNING.

THE SHOWERS AND THUNDERSTORMS WILL BE MOVING OVER AREAS WHICH
HAVE SEEN BETWEEN TWO AND FIVE INCHES DURING THE PAST TWO WEEKS.
IN ADDITION...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
RAINFALL RATES IN THE 1 TO 2 INCH PER HOUR RANGE. THESE RAINFALL
RATES CAN RESULT IN FLASH FLOODING...ESPECIALLY IF THE THUNDERSTORMS
MOVE ACROSS THE SAME AREAS REPEATEDLY...OR OCCUR IN URBAN AREAS.
IN ADDITION...MUD SLIDES MAY RESULT IN THE BLUFF AREAS.

IAZ008>010-018-019-029-030-090345-
/O.EXT.KARX.FF.A.0004.070809T0000Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-CLAYTON-
INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN
234 PM CDT WED AUG 8 2007

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND 
  MITCHELL. IN NORTHEAST IOWA...CHICKASAW...CLAYTON...FAYETTE...
  HOWARD AND WINNESHIEK.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE IN THIS
  EVENING AND AFFECT THE AREA THROUGH THURSDAY MORNING. THESE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES
  IN THE ONE TO TWO INCH PER HOUR RANGE. WITH ALREADY SATURATED
  SOILS IN SOME PLACES...THIS COULD RESULT IN FLASH FLOODING.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND 
  IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ011-MNZ086>088-094>096-WIZ041>044-053>055-061-090345-
/O.CON.KARX.FF.A.0004.070809T0000Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLAMAKEE-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...ROCHESTER...WINONA...AUSTIN...
LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
234 PM CDT WED AUG 8 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...
  HOUSTON...MOWER...OLMSTED AND WINONA. IN WISCONSIN...ADAMS...
  CRAWFORD...GRANT...JUNEAU...LA CROSSE...MONROE...RICHLAND AND 
  VERNON.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE IN
  LATER THIS EVENING AND AFFECT THE AREA THROUGH THURSDAY MORNING.
  THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL
  RATES IN THE ONE TO TWO INCH PER HOUR RANGE. WITH ALREADY
  SATURATED SOILS IN SOME PLACES...THIS COULD RESULT IN FLASH
  FLOODING.

* HEAVY RAIN COULD LEAD TO FLASH FLOODING...IN URBAN AREAS AND 
  IN HILLY TERRAIN WHERE MUD SLIDES ARE EVEN POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BAUMGARDT
000 
WGUS63 KARX 090140
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT WED AUG 8 2007

...FLASH FLOODING THREAT SHIFTED FURTHER SOUTH...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE OVERNIGHT
HOURS...BUT THE THREAT FOR FLASH FLOODING HAS SHIFTED FURTHER
SOUTH TONIGHT.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
061-090245-
/O.CAN.KARX.FF.A.0004.000000T0000Z-070809T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
840 PM CDT WED AUG 8 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN HAS BEEN CANCELLED.
ALTHOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE
OVERNIGHT HOURS...THE THREAT OF FLASH FLOODING HAS SHIFTED FURTHER
SOUTH TONIGHT.

$$

THOMPSON

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 2:51 AM CDT, 48 minutes earlier.

Area forecast discussion, Aug 8, 2:51 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
251 AM CDT WED AUG 8 2007

.SHORT TERM...TODAY THROUGH FRIDAY

MAIN FORECAST CONCERNS IS THE HEAVY RAIN THREAT LATE WEDNESDAY
AFTERNOON AND INTO THURSDAY MORNING.

LATEST WATER VAPOR SATELLITE IMAGERY INDICATING A SERIES OF
SHORTWAVE TROUGHS EMBEDDED IN WEST TO SOUTHWESTERLY FLOW ALOFT.
FIRST SHORTWAVE TROUGH OVER SOUTHERN IOWA...AND SECOND SHORTWAVE
TROUGH OVER THE HIGH PLAINS. LATEST MOSAIC RADAR INDICATING A LINE
OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHEASTERN NEBRASKA
INTO NORTHERN ILLINOIS. THIS IS IN ASSOCIATION WITH THE FIRST
SHORTWAVE TROUGH ALONG STATIONARY SURFACE FRONT EXTENDING FROM
SOUTHERN NEBRASKA INTO NORTHERN ILLINOIS.

BOTH THE 00Z WEDNESDAY GFS AND NAM INITIALIZE OVERALL UPPER LEVEL
PATTERN WELL PER LATEST WATER VAPOR SATELLITE IMAGERY. BOTH MODELS IN
MUCH BETTER AGREEMENT IN MOVEMENT AND PLACEMENT OF SHORTWAVE TROUGH
OVER THE HIGH PLAINS AND MOVING INTO THE FORECAST AREA BY 00Z
THURSDAY. CONFIDENCE IN FORECAST IS MUCH HIGHER THROUGH FORECAST
PERIOD.

TODAY INTO THURSDAY...BOTH THE 00Z WEDNESDAY GFS AND NAM INDICATE
SHORTWAVE TROUGH/SURFACE FEATURES OVER HIGH PLAINS TO TRACK INTO
UPPER MIDWEST BY 06Z THURSDAY. BOTH THE MODELS INDICATING STRONG
MOISTURE TRANSPORT AT 850MB AND CONVERGENCE ASSOCIATED WITH
SHORTWAVE TROUGH BETWEEN 18Z WEDNESDAY TO AROUND 12Z THURSDAY ACROSS
MUCH OF THE FORECAST AREA. COMBINED WITH PRECIPITABLE WATER VALUES OF
2 TO 2.50 INCHES...FREEZING LEVELS OF AROUND 15 THOUSAND FEET
ALLOWING FOR WARM RAIN PROCESSES AND STRONG FRONTOGENETICAL FORCING
ACROSS SOUTHERN HALF OF FORECAST AREA. THIS WILL ALLOW FOR THE
POTENTIAL OF HEAVY RAINS AND THE POSSIBILITY OF FLASH FLOODING ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA. WILL ISSUE A FLASH FLOOD
WATCH FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND
SOUTHWEST WISCONSIN FROM 21Z WEDNESDAY TO 12Z THURSDAY.

GOOD SUBSIDENCE BEHIND SHORTWAVE TROUGH/SURFACE FEATURES AFTER 18Z
THURSDAY...ALONG WITH SURFACE RIDGE BUILDING INTO FORECAST AREA BY
12Z FRIDAY. THIS WILL ALLOW FOR DRY CONDITIONS ACROSS FORECAST
AREA THURSDAY AFTERNOON INTO FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY

MAIN FORECAST CONCERNS WILL BE TIMING OF SHORTWAVE TROUGHS OVER-
TOPPING UPPER LEVEL RIDGE INTO THE UPPER MIDWEST AND GREAT LAKES
REGION THROUGH THE PERIOD...AS UPPER LEVEL RIDGE RETROGRADES
WESTWARD INTO THE ROCKY MOUNTAINS. BOTH THE 00Z WEDNESDAY GFS AND
ECMWF CONTINUE TO BE IN GOOD AGREEMENT WITH RETROGRADING UPPER LEVEL
RIDGE OVER THE SOUTHERN U.S. INTO THE CENTRAL U.S. AND ROCKY
MOUNTAINS THROUGH PERIOD. WILL CONTINUE WITH PRECIPITATION
TRENDS THROUGH FORECAST PERIOD AND MAKE NO CHANGES AT THIS
TIME.

&&

.AVIATION...TODAY

SLIGHTLY DIRER AIR INFILTRATING FROM THE NORTH ARE CAUSING THE
TEMPERATURE DEW POINTS SPREADS TO GRADUALLY INCREASE EARLY THIS
MORNING. IN ADDITION...THE CIRRUS OUTFLOW FROM THE MESOSCALE
CONVECTIVE COMPLEX LOCATED ACROSS EASTERN NEBRASKA AND WESTERN IOWA.
THIS IS HELPING TO SLOW DOWN THE RADIATIVE COOLING. THE COMBINATION
OF THESE TWO FACTORS HAVE PREVENTED FOG FROM DEVELOPING IN MOST
AREAS. HOWEVER WITH THE LIGHT WINDS...I STILL CANNOT COMPLETELY RULE
OUT A FEW AREAS GETTING DOWN TO THREE STATUE MILES BETWEEN 09Z AND
14Z.

THE MAJOR CONCERN FOR LATE THIS AFTERNOON AND TONIGHT IS THE UPPER
LEVEL WAVE CURRENTLY MOVING INTO THE WESTERN DAKOTAS. AS THIS SYSTEM
APPROACHES...THE STATIONARY FRONT LOCATED ACROSS SOUTHERN IOWA WILL
MOVE NORTHWARD AS A WARM FRONT. THIS WILL BRING ABUNDANT MOISTURE
BACK INTO THE AREA. WITH A LOW LEVEL JET INCREASING MOISTURE
CONVERGENCE ALOFT...WE WILL LIKELY SEE A MESOSCALE CONVECTIVE
COMPLEX DEVELOP ACROSS WESTERN IOWA AND MOVE THROUGH THE AREA LATE
THIS AFTERNOON AND TONIGHT. WITH THE PRECIPITABLE WATER VALUES IN
THE EXCESS OF 2 INCHES AND FREEZING LEVELS ABOVE 15000 FEET...THE
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAIN. THIS MOIST ATMOSPHERE WILL ALSO LEAD TO THE POSSIBILITY OF WET
MICROBURSTS ACROSS MAINLY NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

AS THE SYSTEM MOVES AWAY DURING THE OVERNIGHT...WE MAY HAVE TO
CONTEND WITH EITHER MVFR OR IFR CEILINGS AND VISIBILITIES DUE TO
THE SATURATED BOUNDARY LAYER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
     FOR WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
     FOR MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
     FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029-IAZ030.
     FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
     FOR IAZ011.

&&

SHORT/LONG TERM...DTJ
AVIATION..........BOYNE
Hazardous weather outlook, Aug 7, 9:25 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT TUE AUG 7 2007

WIZ017-029-081100-
CLARK-TAYLOR-
925 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST ALONG A FRONTAL
BOUNDARY WEDNESDAY NIGHT INTO THURSDAY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON AND CONTINUE INTO
THURSDAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL...AND COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY NIGHT INTO THURSDAY
AND RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-
081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CRAWFORD-DODGE-FILLMORE-FLOYD-
HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
925 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST ALONG A FRONTAL
BOUNDARY WEDNESDAY NIGHT INTO THURSDAY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON AND CONTINUE INTO
THURSDAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR MORE HEAVY
RAINFALL...AND COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY NIGHT INTO THURSDAY
AND RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ029-030-WIZ061-081100-
CLAYTON-FAYETTE-GRANT-
925 PM CDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT MAINLY SOUTH OF A
LINE FROM WEST UNION IOWA TO BOSCOBEL WISCONSIN. HOWEVER...IF ANY
THUNDERSTORMS DO DEVELOP THEY ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST ALONG A FRONTAL
BOUNDARY WEDNESDAY NIGHT INTO THURSDAY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON AND CONTINUE INTO
THURSDAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR MORE HEAVY
RAINFALL...AND COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTER ACTIVATION
MAY BE NECESSARY WEDNESDAY NIGHT INTO THURSDAY AND RAINFALL REPORTS
WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

Nearby

Flash Flood Watches in Wisconsin, 2007Flash Flood Watches in Iowa, 2007Flash Flood Watches in Minnesota, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.